MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number 1012534-100
Medical Device Problem Codes Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a mid to distal superficial femoral artery.The vessel was pre-dilatated with 4x80mm armada balloon and the 6.0x100mm absolute pro self-expanding stent was deployed.However, post deployment the stent began to unraveled and part of the stent separated.Another 4.0x60mm armada balloon was used to dilate again and a 6.0x200mm non-abbott stent was used to embedded the separated portion into the vessel wall.A 6.39mm omnilink stent was then implanted in the proximal sfa distal to the profunda origin.There was no adverse patient sequela and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported stretched stent and the reported stent material separation were unable to be replicated in a testing environment due to the condition of the returned device (stent not returned).A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that after stent deployment during delivery system removal the stent inadvertently got caught on the delivery system and/or the introducer sheath; thus resulting in the reported stretched stent and the reported stent material separation.Manipulation of the compromised device resulted in the noted device damages (multiple sheath wrinkles, jacket smashed/separated, inner member separated).There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18360447
Report Number2024168-2023-14230
Device Sequence Number7771296
Product Code NIP
UDI-Device Identifier08717648176012
UDI-Public08717648176012
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number1012534-100
Device Lot Number3103061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexUnknown
Patient Weight85 KG